Alert archive / Alaska / Red Flag Warnings in 2009

Red Flag Warning 14, NWS Anchorage, AK

June 2, 2009

NWS Anchorage, AK issued this red flag warning at Jun 2, 2009, 7:25 AM AKDT. It took effect at Jun 2, 2009, 3:00 PM AKDT. It was in force for 55 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2009, 7:25 AM AKDT (15:25 UTC)
In effect from
Jun 2, 2009, 3:00 PM AKDT
Expired
Jun 4, 2009, 9:59 PM AKDT
In force
55 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

449 
WWAK61 PAFC 021525
RFWAER

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
725 AM AKDT TUE JUN 2 2009

AKZ141-031530-
/X.UPG.PAFC.FW.A.0006.090602T2300Z-090603T0600Z/
/X.NEW.PAFC.FW.W.0014.090602T2300Z-090603T0600Z/
/X.NEW.PAFC.FW.A.0007.090603T2300Z-090604T0600Z/
COPPER RIVER BASIN-
725 AM AKDT TUE JUN 2 2009

...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM
AKDT THIS EVENING FOR LOW RELATIVE HUMIDITY...

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM
AKDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED.
THIS FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

VERY DRY CONDITIONS ARE EXPECTED TO DEVELOP OVER THE COPPER RIVER
BASIN TUESDAY AFTERNOON WITH RELATIVE HUMIDITIES AS LOW AS 13
PERCENT AND LOW RELATIVE HUMIDITIES MAY REDEVELOP AGAIN ON
WEDNESDAY AFTERNOON. CONDITIONS WILL IMPROVE BY LATE EVENING AS
RELATIVE HUMIDITIES RECOVER TODAY AND WEDNESDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. IT IS DIRECTED TOWARD FIRE AGENCIES...AND
THROUGH THEM TO THE PUBLIC.

&&

$$
7 follow-up statements
832 
WWAK61 PAFC 021621
RFWAER

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
821 AM AKDT TUE JUN 2 2009

AKZ141-031630-
/X.UPG.PAFC.FW.A.0007.090603T2300Z-090604T0600Z/
/X.EXT.PAFC.FW.W.0014.090602T2300Z-090604T0600Z/
COPPER RIVER BASIN-
821 AM AKDT TUE JUN 2 2009

...RED FLAG WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
10 PM AKDT WEDNESDAY...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
10 PM AKDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM
AKDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

VERY DRY CONDITIONS ARE EXPECTED TO DEVELOP OVER THE COPPER RIVER
BASIN THIS AFTERNOON WITH RELATIVE HUMIDITIES AS LOW AS 13
PERCENT. EXCELLENT RECOVERY IS EXPECTED TONIGHT...BUT LOW RELATIVE
HUMIDITIES WILL INTO THE LOWER TEENS WILL REDEVELOP WEDNESDAY
AFTERNOON. CONDITIONS WILL IMPROVE BY LATE WEDNESDAY EVENING AS
RELATIVE HUMIDITIES AGAIN RECOVER.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

&&

$$
699 
WWAK61 PAFC 030035
RFWAER

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
435 PM ADT TUE JUN 2 2009

AKZ141-040045-
/X.CON.PAFC.FW.W.0014.000000T0000Z-090604T0600Z/
COPPER RIVER BASIN-
435 PM ADT TUE JUN 2 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM AKDT
WEDNESDAY FOR LOW RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM AKDT WEDNESDAY.

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM
AKDT THIS EVENING.

VERY DRY CONDITIONS EXIST OVER THE COPPER RIVER BASIN THIS
AFTERNOON WITH RELATIVE HUMIDITIES IN THE 10 TO 15 PERCENT RANGE.
EXCELLENT RECOVERY IS EXPECTED TONIGHT...BUT LOW RELATIVE HUMIDITIES
WILL FALL INTO THE LOWER TEENS WILL WEDNESDAY AFTERNOON. CONDITIONS
WILL IMPROVE BY LATE WEDNESDAY EVENING AS RELATIVE HUMIDITIES
AGAIN RECOVER.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

&&

$$
365 
WWAK61 PAFC 031527
RFWAER

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
727 AM AKDT WED JUN 3 2009

AKZ141-041530-
/X.EXT.PAFC.FW.W.0014.000000T0000Z-090605T0600Z/
COPPER RIVER BASIN-
727 AM AKDT WED JUN 3 2009

...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM AKDT THURSDAY FOR
LOW RELATIVE HUMIDITY IN THE COPPER RIVER BASIN...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 10 PM AKDT THURSDAY. 

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN IS NOW IN EFFECT UNTIL 10 PM AKDT THURSDAY
EVENING.

VERY DRY CONDITIONS PERSIST OVER THE COPPER RIVER BASIN. RELATIVE
HUMIDITIES ARE EXPECTED TO DROP AGAIN BELOW 15 PERCENT TODAY. RELATIVE
HUMIDITY WILL RECOVER OVERNIGHT TO THE 30 TO 60 PERCENT RANGE BUT
ONCE AGAIN DROP BELOW 15 PERCENT THURSDAY AFTERNOON AND EVENING.
ON FRIDAY...A FRONTAL BOUNDARY WILL BRING INCREASED CLOUDS AND THE
SLIGHT CHANCE OF RAIN TO THE AREA THAT WILL LIKELY BRING AN END TO
THE RED FLAG CONDITIONS ACROSS THE COPPER RIVER BASIN.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

&&

$$
944 
WWAK61 PAFC 040052
RFWAER

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
452 PM AKDT WED JUN 3 2009

AKZ141-050100-
/X.CON.PAFC.FW.W.0014.000000T0000Z-090605T0600Z/
COPPER RIVER BASIN-
452 PM AKDT WED JUN 3 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM AKDT THURSDAY
FOR LOW RELATIVE HUMIDITY IN THE COPPER RIVER BASIN...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM AKDT THURSDAY. 

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG
WARNING...WHICH IS NOW IN EFFECT UNTIL 10 PM AKDT THURSDAY EVENING.

VERY DRY CONDITIONS PERSIST OVER THE COPPER RIVER BASIN. RELATIVE
HUMIDITY WILL RECOVER OVERNIGHT TO THE 30 TO 60 PERCENT RANGE BUT
ONCE AGAIN DROP BELOW 15 PERCENT THURSDAY AFTERNOON AND EVENING.
ON FRIDAY...DRY CONDITIONS ARE AGAIN POSSIBLE...BUT INCREASING
CLOUDS WITH A DECAYING WEATHER FRONT WILL BRING CLOUDS LATER IN
THE AFTERNOON. THIS MAY COOL TEMPERATURES FROM THEIR HIGHS AND
QUICKLY REDUCE THE DANGER OF LOW RELATIVE HUMIDITIES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD
FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

&&

$$
664 
WWAK61 PAFC 040056 CCA
RFWAER

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ANCHORAGE AK
452 PM AKDT WED JUN 3 2009

AKZ141-050100-
/X.COR.PAFC.FW.W.0014.000000T0000Z-090605T0600Z/
COPPER RIVER BASIN-
452 PM AKDT WED JUN 3 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM AKDT THURSDAY
FOR LOW RELATIVE HUMIDITY IN THE COPPER RIVER BASIN...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM AKDT THURSDAY. 

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG
WARNING...WHICH IS NOW IN EFFECT UNTIL 10 PM AKDT THURSDAY EVENING.

VERY DRY CONDITIONS PERSIST OVER THE COPPER RIVER BASIN. RELATIVE
HUMIDITY WILL RECOVER OVERNIGHT TO THE 30 TO 60 PERCENT RANGE BUT
ONCE AGAIN DROP BELOW 15 PERCENT THURSDAY AFTERNOON AND EVENING.
ON FRIDAY...DRY CONDITIONS ARE AGAIN POSSIBLE...BUT INCREASING
CLOUDS WITH A DECAYING WEATHER FRONT MAY COOL TEMPERATURES FROM
THEIR HIGHS AND QUICKLY REDUCE THE DANGER OF LOW RELATIVE
HUMIDITIES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD
FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

&&

$$
740 
WWAK61 PAFC 041533
RFWAER

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
733 AM AKDT THU JUN 4 2009

AKZ141-050600-
/X.CON.PAFC.FW.W.0014.000000T0000Z-090605T0600Z/
COPPER RIVER BASIN-
733 AM AKDT THU JUN 4 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM AKDT THIS
EVENING FOR LOW HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM AKDT THIS
EVENING FOR LOW HUMIDITY. 

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG
WARNING...WHICH IS NOW IN EFFECT UNTIL 10 PM AKDT THURSDAY
EVENING.

VERY DRY CONDITIONS PERSIST OVER THE COPPER RIVER BASIN. RELATIVE
HUMIDITY WILL DROP TO NEAR 15 PERCENT THIS AFTERNOON AND EVENING.
ON FRIDAY...DRY CONDITIONS ARE AGAIN POSSIBLE...BUT INCREASING
CLOUDS WITH A DECAYING WEATHER FRONT WILL COOL TEMPERATURES FROM
THEIR HIGHS AND QUICKLY REDUCE THE DANGER OF LOW RELATIVE
HUMIDITIES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

&&

$$
630 
WWAK61 PAFC 050559
RFWAER

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
959 PM AKDT THU JUN 4 2009

AKZ141-050700-
/X.CAN.PAFC.FW.W.0014.000000T0000Z-090605T0600Z/
COPPER RIVER BASIN-
959 PM AKDT THU JUN 4 2009

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE RED
FLAG WARNING. 

RELATIVE HUMIDITY HAS RECOVERED THIS EVENING AND WINDS HAVE
SUBSIDED ENDING RED FLAG WARNING CONDITIONS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at Jun 2, 5:00 AM AKDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jun 2, 5:00 AM AKDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AKDT TUE JUN 2 2009

.ANALYSIS AND UPPER LEVELS...
IN THE UPPER LEVELS...THE RIDGE OVER THE EASTERN GULF REMAINS WELL
ENTRENCHED...WITH A HIGH AMPLITUDE TROUGH OVER THE BERING SEA AND
ALEUTIANS. STRONG SOUTHERLY FLOW EXISTS BETWEEN THESE
SYSTEMS...STREAMING MOIST AIR INTO SOUTHWESTERN AK.

AT THE SURFACE...HIGH PRESSURE IS IN FIRM CONTROL OVER THE CENTRAL
GULF AND SOUTHCENTRAL. A BROAD LOW COMPLEX IS CENTERED SOUTH OF THE
CENTRAL ALEUTIANS. MOIST SOUTHERLY FLOW IS EVIDENT ON WATER VAPOR
IMAGERY...SPREADING RAIN INTO THE SOUTHWESTERN MAINLAND AND THE
AKPEN.

.MODEL DISCUSSION...
MODELS ARE IN SATISFACTORY AGREEMENT THROUGH WEDNESDAY...WITH THE
SURFACE HIGH STAYING OVER THE GULF AND A LOW COMPLEX OVER THE BERING
SEA AND CENTRAL ALEUTIANS. DIFFERENCES IN MODEL SOLUTIONS ARISE
CONCERNING THE TRACK AND INTENSITY OF INDIVIDUAL LOWS WITHIN THE LOW
COMPLEX TOWARDS THE END OF THE WEEK. THE GFS SOLUTION WAS USED TO
CONSTRUCT THE MORNING FORECAST PACKAGE...WITH RELATIVELY LITTLE
CHANGE TO THE ONGOING FORECAST.

.SHORT TERM FORECAST...
.SOUTHCENTRAL...
HIGH PRESSURE OVER THE REGION WILL RESULT IN GENERALLY FAIR
CONDITIONS OVER THE NEXT SEVERAL DAYS. OVER THE COPPER RIVER
BASIN...TEMPERATURES APPROACHING EIGHTY DEGREES AND DRY AIR WILL
RESULT IN EXTREME FIRE DANGER. ACCORDINGLY...A RED FLAG WARNING IS IN
PLACE FOR TODAY. ELSEWHERE...AS THE SURFACE HIGH PUSHES
WESTWARD...CONDITIONS WILL BE IMPROVING FOR KODIAK ISLAND AND WESTERN
COOK INLET. ONE OTHER CONCERN THAT WILL HAVE TO BE MONITORED IS HOW
FAR INLAND THE MARINE LAYER WILL PENETRATE...WITH LOW STRATUS AND FOG
BEING THE PRIMARY PROBLEMS.

.SOUTHWEST...
MOIST SOUTHERLY FLOW WILL KEEP THE THREAT OF RAIN ACROSS THE AREA
THROUGH THURSDAY. CONDITIONS WILL BEGIN IMPROVING TUESDAY NIGHT INTO
WEDNESDAY...AS SURFACE HIGH PRESSURE OVER SOUTHCENTRAL SPREADS
WESTWARD. CONDITIONS WILL BEGIN DETERIORATING ACROSS THE AKPEN AND
BRISTOL BAY AGAIN LATE WEDNESDAY AS AN OCCLUDED FRONT MOVES IN FROM
THE SOUTH.

.BERING SEA AND ALEUTIANS...
THE LOW COMPLEX WILL KEEP LOW CEILINGS...FOG...AND RAIN AROUND THE
ALEUTIANS AND PRIBILOFS THROUGH THE NEXT SEVERAL DAYS. THE WESTERN
ALEUTIANS WILL REMAIN DRIEST AS THE BULK OF THE MOISTURE ASSOCIATED
WITH THE LOW REMAINS FARTHER TO THE EAST.

.LONG TERM FORECAST...
THE UPPER RIDGE IS EXPECTED TO REMAIN OVER THE GULF OF
ALASKA...KEEPING GENERALLY FAIR WEATHER OVER SOUTHCENTRAL THROUGH THE
END OF THE WEEK. THE ALEUTIANS AND SOUTHWEST ALASKA WILL REMAIN UNDER
THE INFLUENCE OF A LARGE TROUGH...KEEPING WEATHER UNSETTLED AS WE
HEAD INTO THE WEEKEND.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE
MARINE...GALE 155
FIRE WEATHER...RED FLAG WARNING 141

NRH JUN 09

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 4:00 PM AKDTGale WarningAFC12 hr
Jun 1, 4:00 PM AKDTSmall Craft AdvisoryAFC5 days
Jun 1, 4:00 PM AKDTSmall Craft AdvisoryAFC
Jun 1, 8:05 PM AKDTFire Weather WatchAFC11 hr
Jun 2, 4:00 AM AKDTGale WarningAFC60 hr
Jun 2, 4:00 AM AKDTSmall Craft AdvisoryAFC12 hr
Jun 2, 4:00 AM AKDTSmall Craft AdvisoryAFC36 hr
Jun 2, 7:25 AM AKDTFire Weather WatchAFC56 min

Nearby

Red Flag Warnings in Alaska, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.